Journal Article

Acute renal failure and Fanconi syndrome due to deferasirox

Steven Grangé, Dominique M. Bertrand, Dominique Guerrot, Florence Eas and Michel Godin

in Nephrology Dialysis Transplantation

Published on behalf of European Renal Association - European Dialysis and Transplant Assoc

Volume 25, issue 7, pages 2376-2378
Published in print July 2010 | ISSN: 0931-0509
Published online April 2010 | e-ISSN: 1460-2385 | DOI: http://dx.doi.org/10.1093/ndt/gfq224
Acute renal failure and Fanconi syndrome due to deferasirox

Show Summary Details

Preview

Deferasirox is the first oral iron chelator and, as such, is widely used for the treatment of chronic iron overload. However, recent data from large studies confirmed the renal toxicity of deferasirox. We report a case of Fanconi syndrome associated with acute renal failure in a patient receiving deferasirox. In particular, new insights regarding the pathophysiology of the renal disease due to this treatment are discussed. This case highlights the importance of a careful monitoring of kidney function, markers of proximal tubulopathy and ferritinaemia in patients receiving deferasirox.

Keywords: deferasirox; Fanconi syndrome; iatrogenic disease; kidney failure

Journal Article.  1418 words. 

Subjects: Nephrology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.